Alert archive / New York / Special Weather Statements in 2011
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jul 6, 2011, 1:27 PM EDT for Lewis County, New York. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2011, 1:27 PM EDT (17:27 UTC)
- Expired
- Jul 6, 2011, 2:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Buffalo, NY
County Lewis County, NY
The radar
The Ft Drum radar (KTYX), 31 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1486 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
917
WWUS81 KBUF 061727
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
127 PM EDT WED JUL 6 2011
NYZ008-061815-
LEWIS NY-
127 PM EDT WED JUL 6 2011
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM
WAS LOCATED NEAR HIGHMARKET...AND MOVING EAST AT 30 MPH.
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4347 7542 4348 7561 4359 7563 4372 7523
4356 7520
$$
APFFELWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 6, 10:45 AM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 6, 10:45 AM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1045 AM EDT WED JUL 6 2011 .SYNOPSIS... A WEAK COLD FRONT WILL CROSS WESTERN AND CENTRAL NEW YORK THIS AFTERNOON AND GENERATE A FEW SHOWERS AND THUNDERSTORMS. HIGH PRESSURE FOLLOWING THE FRONT WILL BRING MORE SUNSHINE FOR THE REMAINDER OF THE WEEK INTO THE UPCOMING WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AT 1030 AM...RADAR AND SATELLITE SHOWING A CLUSTER OF GENERALLY BENIGN CONVECTION NORTH OF LAKE ONTARIO WITH A TRAILING NARROW AND BROKEN LINE SOUTHWARD TO BETWEEN HAMILTON AND PORT HURON IN SOUTHERN ONTARIO. WILL MAINTAIN CHANCE POPS FOR THE WESTERN ZONES TO THE FINGER LAKES WITH LIKELY POPS FOR THE EASTERN LAKE ONTARIO ZONES FOR SHOWERS AND SCATTERED THUNDERSTORMS DURING THE AFTERNOON. THE TREND FROM THE MORE RECENT HRRR MODEL RUNS IS FOR THE STRONGER CONVECTION TO FIRE UP TO THE EAST OF THE FORECAST AREA...OVER CENTRAL/EASTERN NY LATER THIS AFTERNOON AND EVENING. TONIGHT...MOST REMAINING SHOWERS SHOULD BE OVER BY MIDNIGHT AS THE FRONT SLIDES OFF THE NEW ENGLAND COAST. OTHERWISE...EXPECT THE CLOUDS TO THIN OUT FROM NORTHWEST TO SOUTHEAST AS HIGH PRESSURE BUILDS EAST FROM THE CENTRAL LAKES. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... FINE COMFORTABLE WX RETURNS TO OUR REGION FOR THURSDAY AS SFC HIGH PRESSURE BUILDS SOUTH AND EAST ACROSS THE LAKES. THERE MAY BE SOME LINGERING UPSLOPE CLOUD TO START THURS MORNING ACROSS SRN TIER IN WAKE OF WED'S FRONTAL PASSAGE...BUT THIS SHOULD CLEAR AWAY BY LATE MORNING/MIDDAY. 850 MB TEMPS OF 12-13C WILL SUPPORT NR 80...BUT SEVERAL DEG COOLER NEAR LK ONTARIO WITH WEAK TO MODERATE NE FLOW. CLEAR AND CALM THURS NT. 00Z MODELS ALL SHOW A SIMILAR SCENARIO FOR FRI WITH PASSAGE OF A WEAK UPPER TROUGH IN AFTERNOON...WHICH WOULD DRAW A BIT MORE MOISTURE AND INSTABILITY UP AHEAD OF IT ACROSS SRN TIER. THIS FEATURE WILL ALSO LIFT THE OLD FRONT NORTHWARD AGAIN INTO INTO SRN PA/NJ WITH MORE ABUNDANT CONVECTION DOWN THERE...BUT ENOUGH OF THREAT TO EDGE OUR INTERIOR SRN TIER INTO LOW CHC POPS FOR FRI AFTERNOON AND SLGT CHC ELSEWHERE. IT WILL BE A BIT MORE HUMID FRI WITH TEMPS INTO L80S. ANY CLOUD AND ISOLD CONVECTION SHOULD SLIDE OFF TO OUR EAST AND SOUTH FRI NT. && .LONG TERM /SATURDAY THROUGH TUESDAY/... OUR RECENT TREND OF WARM DRY WX LOOKS TO CONTINUE FOR THE UPCOMING WEEKEND WITH MODEL AGREEMENT SO STRONG AS TO GIVE AS MUCH OF A "LOCK" AS POSSIBLE FOR BOTH DAYS THIS FAR OUT. SFC HIGH SPRAWLS ACROSS THE LAKES SATURDAY AND SLIDES TO NEW ENG SUNDAY. NOTHING BUT SUNNY SKIES BOTH DAYS...ALTHOUGH SOUTHERLY FLOW WILL ADD SOME HUMIDITY FOR SUNDAY ALONG WITH A FEW DIURNAL CU/TCU. INSTABILITY WILL INCREASE SOME FOR SUN AFTERNOON BUT WE SHOULD BE WELL CAPPED SO WILL TOP OFF POPS IN 10-15 RANGE FOR INTERIOR SRN TIER AND LESS ELSEWHERE. 850 MB TEMPS OF 14-15C SAT AND 16-18C SUNDAY SUPPORT L-M 80S SATURDAY AND M-U 80S SUNDAY...A TRUE SUMMER WEEKEND. MODELS ALSO IN GOOD AGREEMENT WITH NEXT FRONTAL PASSAGE ON MONDAY...WITH 00Z ECMWF A FEW HOURS FASTER THAN GFS. CONFIDENT ENOUGH TO INCR POPS TO 40 FOR ITS PASSAGE...SPECIFIC TIMING IMPOSSIBLE THIS FAR OUT BUT IT WILL BE HUMID. THE FRONT LOOKS PROGRESSIVE ENOUGH TO ALLOW FOR ANOTHER PUSH OF DRIER MORE COMFORTABLE AIR TO FOLLOW ON TUESDAY. 00Z ECMWF INDICATING ANOTHER DRY AND PLEASANT WEEK THEREAFTER. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... MAINLY VFR CONDITIONS WILL PERSIST THROUGH THE 24 HOUR TAF PERIOD. THERE WILL BE A GRADUAL INCREASE IN VFR CLOUDS AS A COLD FRONT APPROACHES FROM THE CENTRAL GREAT LAKES AND CROSSES THE AREA THIS AFTERNOON. A FEW SHOWERS AND POSSIBLE THUNDERSTORMS THAT ACCOMPANY THE FRONT MAY LOWER VSBY TO MVFR FOR A BRIEF TIME DURING THE AFTERNOON...ESPECIALLY VCNTY KART WHERE THERE IS A GREATER CHANCE FOR CONVECTION. OUTLOOK... THURSDAY THROUGH SUNDAY...VFR. && .MARINE... FINE BOATING CONDITIONS ACROSS THE LOWER GREAT LAKES WILL CONTINUE THROUGH MUCH OF THE WEEK WITH WINDS GENERALLY LESS THAN 15 KNOTS AND WAVES 2 FEET OR LESS. A COLD FRONT WILL CROSS THE REGION THIS AFTERNOON AND GENERATE A FEW THUNDERSTORMS WHICH MAY PRODUCE SOME LOCALLY HIGHER WINDS AND WAVES. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TJP NEAR TERM...TJP/WCH SHORT TERM...APFFEL/SFM LONG TERM...APFFEL/SFM AVIATION...TJP MARINE...SFM/TJP
Hazardous weather outlook, Jul 6, 5:01 AM EDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 501 AM EDT WED JUL 6 2011 NYZ001>008-010>014-019>021-085-070915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 501 AM EDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-070915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 501 AM EDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SFM
In the hours before
Special weather statement, Jul 6, 1:27 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
127 PM EDT WED JUL 6 2011
NYZ008-061815-
LEWIS NY-
127 PM EDT WED JUL 6 2011
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM
WAS LOCATED NEAR HIGHMARKET...AND MOVING EAST AT 30 MPH.
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4347 7542 4348 7561 4359 7563 4372 7523
4356 7520
APFFELThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:55 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee | 35 min |
| Jul 6, 4:10 PM EDT | Special Weather Statement | BUF | Niagara | 35 min |
| Jul 6, 4:20 PM EDT | Special Marine Warning | BUF | 55 min | |
| Jul 6, 4:25 PM EDT | Special Weather Statement | BUF | Ontario | 35 min |
Nearby
Special Weather Statements in New York, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.